MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-044
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient account of experience: i felt an imbalance with pain in the leg where i was placed the prosthesis, after the pain a squeak has increased, i went to consult with the treating doctor and his diagnosis is that the prosthesis had a break in the polyethylene part, (that the piece came out wrong).Hospital report: hereby inform you that the patient underwent surgical treatment; the surgery was left hip total arthroplasty and was performed without complications.The prosthesis that was placed in this procedure was johnson's prosthesis, summit stem pinacle acetabulum, and corail.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information received: date of explantation of products initially reported: (b)(6) 2022.Patient mentions that they are j&j products but does not provide product data.Second revision surgery and implant change: (b)(6), 2022.They carried out replacement of the cup and insert, placed implants of another brand and a j&j ceramic head.The patient asked the doctor not to return the products (the patient has in his possession all the products withdrawn).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; visual examination of the device confirmed the reported allegation.A worn condition was observed on the edge of the acetabular cup, most likely caused by being in unintended direct contact with the head.Based on the observations and the visual examination of the involved poly liner, a disassociation event between the poly liner and the acetabular cup was able to be confirmed.It is reasonable to conclude that the direct articulation between the femoral head and acetabular cup could have resulted in an audible noise.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot; the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected h3.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 44MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14621234
Report Number1818910-2022-10231
Device Sequence Number20118823
Product Code LPH
UDI-Device Identifier10603295010166
UDI-Public10603295010166
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model Number1217-31-044
Device Catalogue Number121731044
Device Lot Number569584
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/23/2022
09/09/2022
12/06/2022
03/27/2023
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date06/23/2022
09/23/2022
12/09/2022
03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 28IDX44OD; ALTRX +4 10D 28IDX44OD; CORAIL2 STD SIZE 8; DELTA CER HEAD 12/14 28MM +5; PINN 100 W/GRIPTION 44MM; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER POLY; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale